Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Diagnosed with hypothyroidism. Taking Synthroid and HCG drops. Drug interactions?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
Recently dxd by endocrinologist with hypothyriodism and started on 50 mcg Synthroid, will taking HCG drops affect lab results with blood work, regarding medication adjustment?
Posted Fri, 13 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
HCG drops are non hormonal herbal preparation for weight loss. It has been advertised widely and its exact composition and ingredients have not been specified.
Similarly there are no rational drug trials available to test its efficacy, safety and interactions with other drugs.
Under such a situation the effect of combining the two is difficult to predict.
If you want to combine these two it is best to do so under the supervision of your health care provider and regular monitoring of thyroid hormone levels so that any drug interaction can be detected early.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor